Been hanging around and read up on some of the great posts on this forum over the last week.
My english is not that good, so pls bear with me.
Here is a summary of my medical background/history.
My problems startet after an acute reaction to a vaccine i took 3 months ago. A few weeks later i also found out that i had an Epstein Barr infection, most likely during the same period that i took the vaccine. My symptoms after taking the vaccine were severe with extreme depression, anxiety, fatigue, insomnia and generally feeling very ill. My doc think i might have developed chronic fatigue syndrom/ME as a result of the vaccine/infection, but at this point nothing is certain. I have no previous history of psychiatric problems or other somatic illness. I lived a happy life with my family and enjoyed my work fully at 100%. Now i cant work at all, and the situation is tough with two small kids to look after.
As a result of my symptoms, which didnt seem to stabilize after 2 months, i aggreed starting treatment with Cipralex (Lexapro/escitalopram) 5mg. My doc told me to increase the dose to 10mg after 3 days, which i did not do. I noticed just after the first couple of days that i was sensitive to the medication and had lots of side effects (headache, feeling dizzy, mild depersonalization etc). Then tried to stabilize at 5mg for 3 weeks. Felt a bit better the second week, more energy and better mood, but still the side effects were bothersome. I changed to the original brand after using the generic for the first week. It helped a bit on the side effects. Also got parasthesia, a burning sensation in the body and face. Feeling very warm and uncomfortable. Sporadic panic anxiety. So after 3 weeks i decided to reduce the dose to 2.5 mg after discussing this with my doc. I told him to prescribe the liquid version (Lundbeck), which only comes in 20mg/1Ml in Europe, but still makes it more accurate for 2.5 mg. Im not sure how to use this at lower doses. He was a bit puzzled about my sensitivity to the medication. Probably need to take a CYP test to see if im a poor metabolizer. I`ve noticed that im very sensitive in general after i got sick. Cant drink anything with caffeine now. Sugar is also no good. Before i used to drink a lot of coffee. Now i cant take a sip without getting restless and almost dizzy from it. Anyway. After the dose reduction i startet to feel a lot of naseau and dizziness, and after 2 days i woke up in the middle of the night with fast heartbeat and lots of anxiety. My first thought was that this probably was withdrawal from the dose reduction, which surprised me after just taking 5 mg over 3 weeks. I felt better over the next few days, but still got lots of headaches, dizziness and not feeling very well. Depressive thoughts and feelings of hopelessness. This was also something i did experience before i took the medication, but somehow it feels a bit different now. Before i would be having crying spells regularily, not happening much now. Feels like everything is more locked up inside. I think the medication does some job at keeping my emotional reaction at bay here.I`ve also been sleeping better after starting taking the medication. Before i barely slept for 2-3 hours pr night. I still wake up a lot, also have very vivid dreams. Im able to fall asleep again after i wake up, which was more difficult before. Im not sure what to do next. I dont think my reactions to Cipralex is good for me, and i really want to stop, but im also very scared of withdrawal symptoms. Feel a bit trapped here. Should i increase the dose just a bit (3,5mg) to help with the withdrawal? Or should i just wait and see if i stabilize before eventually taper down more slowly?
Edited by scallywag, 30 January 2017 - 10:43 AM.